MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23405
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = purchaser.Event summary as reported, the tether from a universa firm ureteral stent set is broken.The device was returned and analyzed by the manufacture and noted the tether is broken and appears to have been tied to the stent.Investigation ¿ evaluation reviews of the complaint history, device history record, drawing, specifications, instructions for use, and quality control procedures, as well as a visual inspection of the device were conducted during the investigation.The device was returned to cook in open packaging for investigation.The tether was found to be broken and tied to the stent.Given how the tether was tied to the stent and the location of the knot, it was concluded that the customer had reattached the tether.Given the reattachment of the tether, all that can be said is that the tether was returned broken.Despite the vague customer description of the tether being faulty, a broken tether would fit this description and thus the complaint was confirmed.A review of the device history record for the complaint set and subcomponent lots was conducted.Cook concluded that the nonconformances for the set and subcomponent lots were not related to the reported incident as they did not involve the tether.A trackwise search was performed, and it displayed no additional customer complaints associated with the stent set lot.The relevant manufacturing documents were reviewed, and it was concluded that the tether was adequately inspected during quality control.The device is provided with instructions for use which cautions, ¿do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ the ifu also gives information on how supplied, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded the cause could not established.The complaint reported by the customer of a faulty tether was confirmed due to customer testimony and device inspection.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the tether from a universa firm ureteral stent set is broken.The device was returned and analyzed by the manufacture and it was noted the tether was broken and appeared to have been tied to the stent.Additional information regarding event details and outcome was requested but is not available.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16256372
Report Number1820334-2023-00072
Device Sequence Number17528533
Product Code FAD
UDI-Device Identifier10827002234052
UDI-Public(01)10827002234052(17)251021(10)15031175
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/21/2025
Device Model NumberG23405
Device Catalogue NumberUFH-624-RT1
Device Lot Number15031175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2023
Initial Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown